Alert archive / Washington / Gale Warnings in 2011

Gale Warning 66, NWS Seattle, WA

July 2, 2011

NWS Seattle, WA issued this gale warning at Jul 2, 2011, 3:03 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2011, 3:03 PM PDT (22:03 UTC)
Expired
Jul 2, 2011, 11:00 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WHUS76 KSEW 022203
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
303 PM PDT SAT JUL 2 2011

PZZ131-030615-
/O.UPG.KSEW.SC.Y.0757.000000T0000Z-110704T0100Z/
/O.NEW.KSEW.GL.W.0066.110702T2203Z-110703T0600Z/
/O.NEW.KSEW.SC.Y.0758.110703T0600Z-110704T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
303 PM PDT SAT JUL 2 2011

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT TONIGHT. 

* AFFECTED AREAS...CENTRAL U.S. STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WESTERLY WINDS WILL RISE TO 25 TO 35 KNOTS
  EARLY THIS EVENING BEFORE EASING TO NEAR 25 KNOTS BY MIDNIGHT
  TONIGHT. WIND WAVES WILL BUILD TO 4 TO 6 FEET THIS EVENING AND
  THEN SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-030615-
/O.EXT.KSEW.SC.Y.0757.110703T0000Z-110703T0700Z/
ADMIRALTY INLET-
303 PM PDT SAT JUL 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

* AFFECTED AREAS...ADMIRALTY INLET.

* WIND...RISING FROM THE NORTHWEST AT 15 TO 25 KNOTS EARLY THIS 
  EVENING AND THEN EASING AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-030615-
/O.EXT.KSEW.SC.Y.0757.110702T2203Z-110704T0100Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
303 PM PDT SAT JUL 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT SUNDAY. 

* AFFECTED AREAS...EAST ENTRANCE U.S. STRAIT OF JUAN DE FUCA.

* WIND AND WAVES...WESTERLY WIND WILL RISE TO 20 TO 30 KNOTS THIS
  EVENING AND THEN EASE OVERNIGHT. WIND WAVES WILL BUILD TO 3 TO 5
  FEET THIS EVENING AND THEN SUBSIDE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
475 
WHUS76 KSEW 030045
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
545 PM PDT SAT JUL 2 2011

PZZ131-030600-
/O.CON.KSEW.GL.W.0066.000000T0000Z-110703T0600Z/
/O.CAN.KSEW.SC.Y.0758.110703T0600Z-110704T0100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
545 PM PDT SAT JUL 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. 

* AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA.

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-030600-
/O.UPG.KSEW.SC.Y.0757.000000T0000Z-110704T0100Z/
/O.EXA.KSEW.GL.W.0066.000000T0000Z-110703T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
545 PM PDT SAT JUL 2 2011

...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* AFFECTED AREAS...EASTERN STRAIT OF JUAN DE FUCA.

* WIND...WEST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-135-030600-
/O.EXB.KSEW.SC.Y.0757.000000T0000Z-110703T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
545 PM PDT SAT JUL 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREAS...NORTHERN INLAND WATERS AND PUGET SOUND AND HOOD
  CANAL.

* WIND...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-030700-
/O.CON.KSEW.SC.Y.0757.000000T0000Z-110703T0700Z/
ADMIRALTY INLET-
545 PM PDT SAT JUL 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

* AFFECTED AREAS...ADMIRALTY INLET.

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
908 
WHUS76 KSEW 030332
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
832 PM PDT SAT JUL 2 2011

PZZ131-132-031145-
/O.CON.KSEW.GL.W.0066.000000T0000Z-110703T0600Z/
/O.EXB.KSEW.SC.Y.0757.110703T0600Z-110703T1600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
832 PM PDT SAT JUL 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SUNDAY. A GALE
WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* AFFECTED AREAS...CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

* WIND...WEST 25 TO 35 KNOTS THIS EVENING...EASING TO 15 TO 25
  KNOTS OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-030900-
/O.EXT.KSEW.SC.Y.0757.000000T0000Z-110703T0900Z/
ADMIRALTY INLET-
832 PM PDT SAT JUL 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. 

* AFFECTED AREAS...ADMIRALTY INLET.

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-135-030600-
/O.CON.KSEW.SC.Y.0757.000000T0000Z-110703T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
PUGET SOUND AND HOOD CANAL-
832 PM PDT SAT JUL 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* AFFECTED AREAS...NORTHERN INLAND WATERS AND PUGET SOUND AND 
  HOOD CANAL. 

* WIND...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 2, 3:00 PM PDT, 3 minutes earlier.

Area forecast discussion, Jul 2, 3:00 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT SAT JUL 2 2011

.SYNOPSIS...CLOUDS WILL INCREASE OVERNIGHT AS A FRONTAL SYSTEM
ASSOCIATED WITH AN UPPER LEVEL TROUGH OVER THE OFFSHORE WATERS MOVES
TOWARD THE AREA. THE UPPER LEVEL TROUGH COMBINED WITH ONSHORE FLOW
WILL GIVE COOLER TEMPERATURES AND A CHANCE OF SHOWERS ON SUNDAY.
HIGH PRESSURE WILL REBUILD OVER THE AREA INDEPENDENCE DAY THROUGH
THE MIDDLE OF NEXT WEEK BRINGING A RETURN TO DRY WEATHER AND
TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL.

&&

.SHORT TERM...THE WEAK RIDGE OF HIGH PRESSURE AT THE SURFACE AND
ALOFT THAT HAS GIVEN A SUNNY AND WARM DAY TO THE AREA TODAY IS
MOVING OFF THE THE EAST THIS AFTERNOON. ONSHORE FLOW IS NOW
BEGINNING TO INCREASE. THE ONSHORE FLOW WILL GIVE AN INCREASE IN
CLOUDS OVERNIGHT AND SOME DRIZZLE OR LIGHT RAIN IS POSSIBLE TOWARD
MORNING. MODELS CONTINUE TO SHOW THE UPPER LEVEL TROUGH...NOW
NEARING 135W...MOVING THROUGH WESTERN WASHINGTON DURING THE DAY ON
SUNDAY. SHOWERS WILL INCREASE DURING THE MORNING HOURS AND WILL
BECOME LIKELY ALONG THE WEST SLOPES OF THE MOUNTAINS...ON THE
COAST...AND AROUND THE CENTRAL PUGET SOUND WITH A DEVELOPING
CONVERGENCE ZONE. THE CONVERGENCE ZONE WILL THEN DIE OFF AS IT MOVES
INTO THE SEATTLE AREA AND THE CENTRAL CASCADES DURING THE AFTERNOON
AND EVENING HOURS.

SUNDAY WILL BE MUCH COOLER THAN TODAY. AREAS OF CENTRAL PUGET
SOUND...BETWEEN WHIDBEY ISLAND AND THE KING-SNOHOMISH COUNTY LINE AS
WELL AS ALONG THE NORTH COAST AND THE STRAIT OF JUAN DE FUCA WILL
SEE TEMPERATURES STRUGGLING TO EXCEED 60 DEGREES. MOST AREAS OUTSIDE
OF THE MORE PERSISTENT SHOWERS WILL SEE TEMPERATURES RISE INTO THE
MID AND UPPER 60S.

THE CONVERGENCE ZONE COMES TO AN END SUNDAY EVENING AND CLOUDS
DECREASE. TEMPERATURES BY EARLY MONDAY MORNING COULD FALL INTO THE
UPPER 40S IN PROTECTED VALLEYS IF SKIES SUFFICIENTLY CLEAR.

SKIES BECOME SUNNY ON INDEPENDENCE DAY AND TEMPERATURES RISE BACK
INTO MAINLY THE 70S. TEMPERATURES WARM ANOTHER DEGREE OR TWO ON
TUESDAY. ALBRECHT

.LONG TERM...MODELS AND THEIR ENSEMBLE MEMBERS CONTINUE TO FALL INTO
TWO CAMPS THIS AFTERNOON. THE LATEST ECMWF AND A FEW GFS MEMBERS
SHOW A SOMEWHAT DEEP TROUGH AND RATHER STRONG ONSHORE FLOW WEDNESDAY
NIGHT INTO EARLY FRIDAY. THE OPERATIONAL GFS SHOWS WEAK TROUGHING
OFFSHORE WITH HIGHER HEIGHTS THAN THE OPERATIONAL ECMWF. THE
EXTENDED FORECAST WAS NUDGED 50 PERCENT TO AN OPERATIONAL GFS/ECMWF
BLEND. THIS GIVES LATE NIGHT AND MORNING CLOUDS...PARTLY SUNNY
AFTERNOONS...AND TEMPERATURES 1-3 DEGREES BELOW NORMAL. ALBRECHT

&&

.AVIATION...THE TAIL END OF AN UPPER TROF MOVING OVER WRN CANADA
WILL MOVE ACROSS THE AREA ON SUNDAY. STRONG SW FLOW ALOFT BECMG WLY
ON SUNDAY. THE LOW LEVEL ONSHORE FLOW WILL BECOME MODERATELY STRONG
THIS EVENING AND THEN PERSIST THRU SUNDAY. EXPECT A PUGET SOUND
CONVERGENCE ZONE /PSCZ/ TO DEVELOP BETWEEN KPAE AND KAWO LATE
TONIGHT. THE PSCZ WILL DRIFT S BETWEEN KPAE AND KBFI DURING THE DAY
SUNDAY.

MEANWHILE...ANTICIPATE STRATUS TO RUSH ONTO THE COAST THIS
EVENING...OVERSPREADING THE REST OF THE AREA BY SUNDAY MORNING. CIGS
SHOULD GENERALLY BE IN THE 1-3K FT RANGE /TOPS NEAR 5500 FT/ BY 1800
UTC SUNDAY. EXPECT AREAS OF -RA OR -DZ BR /WITH VSBYS IN THE 4-6SM
RANGE/ TO DEVELOP OVERNIGHT AND PERSIST THRU SUNDAY MORNING.

KSEA...EXPECT WINDS TO PICK UP FROM THE SW NEAR 10 KT AND PERSIST
OVERNIGHT. CIGS ARE ANTICIPATED TO BE IN THE 1-2K FT RANGE BY 1200
UTC SUNDAY. HAVE FOLLOWED THE LOWER CIGS IN THE NAM MODEL DUE TO THE
POTENTIAL FOR DRIZZLE AT THE TERMINAL LATE TONIGHT/SUNDAY MORNING.
THE GFS MODEL CIGS SEEMED TOO HIGH /PREDICTED TO BE ABOVE 3K FT/.
THE PSCZ SHOULD REMAIN N OF THE TERMINAL BUT THE POSSIBILITY EXISTS
FOR WINDS TO BECOME NLY AT KBFI SUNDAY AFTERNOON WHILE REMAINING SW
AT KSEA.

&&

.MARINE...HIGHER PRES JUST OFF THE WASHINGTON COAST AND LOWER PRES E
OF THE CASCADES WILL RESULT IN ONSHORE FLOW OF VARYING STRENGTH
THROUGH TUE. THE SURFACE PRES GRADIENT WAS PLUS 1.5 MB BETWEEN KUIL
AND KBLI AT 2 PM THIS AFTERNOON AND WILL CONTINUE TO
INCREASE...PEAKING ABOUT PLUS 3 MB BETWEEN 5 PM AND 8 PM TODAY. THUS
HAVE ISSUED A GALE WARNING FOR THE CENTRAL STRAIT OF JUAN DE FUCA.
IT WAS INTERESTING TO NOTE THAT WINDS AT RACE ROCKS WERE 24 KNOTS AT
2 PM WHILE SPEEDS OVER THE EAST ENTRANCE OF THE STRAIT WERE ONLY IN
THE 5 TO 10 KT RANGE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT TONIGHT FOR ADMIRALTY
     INLET.

     SMALL CRAFT ADVISORY UNTIL 6 PM PDT SUNDAY FOR EAST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:54 AM PDTSmall Craft AdvisorySEW31 hr
Jul 2, 3:03 PM PDTSmall Craft AdvisorySEW3 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.